HomeAnswersDermatologyfungal infectionI have had a fungal infection on my upper thighs. Please help.

Which medications would help prevent the recurrence of fungal infections on the upper thighs?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 19, 2023
Reviewed AtOctober 9, 2023

Patient's Query

Hello doctor,

I have a fungal infection on my upper thighs for the last seven months. Various treatments have been done, but it is always the same process in which it starts getting better, then it gets dry and itchy, or it turns black and the infection comes back within a few days. Right now, I am using Candiderma, Turboderm, and Dermikem cream along with a Candid powder, which was prescribed by a doctor. How to stop this infection from recurring? Please help me.

Thank you.

Answered by Dr. Gaurang Gupta

Hello,

Welcome to icliniq.com.

I understand your concern. Fungal infection indeed is a very problematic condition if it becomes recurrent. I suggest you take the following precautions -

  1. Do not keep the area wet and use powder frequently to dry it.
  2. Do not scratch it.
  3. Do not apply steroid creams like Betnovate (Betamethasone Valerate).
  4. Do not stop the medications once it is cured instead continue it for a long time to completely kill the infection.
  5. Avoid sweating.
  6. Change the undergarments frequently.
  7. Check for diabetes and thyroid if the infection recurs even after the completion of treatment.
  8. I suggest you take any of the combinations of the following medications -

    1. Cream Ketoconazole and tablet Terbinafine 250 mg for 2 months.
    2. Cream Terbinafine and tablet Fluconazole 150 mg twice a week for 2 months.
    3. Tablet Itraconazole 200 mg once a day along with any cream for 1 month.
    4. Consult your specialist doctor, discuss with them, and take the medicines with their consent.

      I hope your queries are resolved and any further queries are welcome.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Gaurang Gupta
Dr. Gaurang Gupta

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy